MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE FREEDOM LITE; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE FREEDOM LITE; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70914-70
Medical Device Problem Codes Unable to Obtain Readings (1516); Device Displays Incorrect Message (2591)
Health Effect - Clinical Codes Hypoglycemia (1912); Dizziness (2194); Confusion/ Disorientation (2553)
Date of Event 01/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been requested back for an investigation.A follow-up report will be submitted once additional information is obtained.The exact date that the incident occurred is unknown.The date entered in section b is based on the report of "4th or 5th of (b)(6) 2021".During the course of troubleshooting it was identified the customer was using expired test strips (nov 2018) to test.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A customer reported he was unable to test his blood glucose due to an unspecified error message received on the adc blood glucose meter.The customer experienced symptoms of dizziness, disorientation, and could not walk, and was incapable of self-treating.The customer had contact with a healthcare professional who diagnosed him with hypoglycemia and glucose was administered intravenously as treatment.There was no report of death or permanent impairment associated with this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
No product has been returned.Extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Dhrs (device history record) for the freestyle freedom lite meter were reviewed and the dhrs showed the freestyle freedom lite meter passed all tests prior to release.Dhrs for the freestyle strips were reviewed and the dhrs showed the freestyle strips passed all tests prior to release.The strips expired on 30 nov 18, therefore retain testing is not applicable in this case as retain testing only applies to unexpired product.If the product is returned, the case will be re-opened and a physical investigation will be performed.All pertinent information available to abbott diabetes care has been submitted.

Brand Name
FREESTYLE FREEDOM LITE
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key11716446
Report Number2954323-2021-67376
Device Sequence Number19660372
Product Code NBW
UDI-Device Identifier00699073707925
UDI-Public00699073707925
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K092602
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2018
Device Model Number70914-70
Device Catalogue Number70792
Device Lot Number1631306
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer05/13/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight99